Ask a doctor

How Long Should I Wait for Botox Injection After Taking Aleve?

Doctor Answers (8)

Botox After Aleve

+1

The only issue with taking Aleve before Botox injections is potential bruising but this doesn't always happen. If you are concerned, discontinue taking Aleve one week prior or let your provider know and discuss options with them.

Seattle Dermatologic Surgeon
3.0 out of 5 stars 1 review

Botox and NSAID's

+1

You can take Aleve prior to your Botox injection. The issue is potential bruising which doesn't always happen. It just depends on the injection. Discuss your concern with your provider and let them know what you've taken and address your concerns prior.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Botox and Aleve

+1

Botox and Aleve do not interact with each other.  The problem is potential bruising with Aleve.  If you are concerned with bruising, discontinue the Aleve one week before your Botox injections.

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

Alleve and Botox

+1

Alleve can cause more bruising.  Technically I would say a week if you were to undergo surgery, but I have treated patients with Botox when they were taking Alleve and in fact coumadin without any major problems.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

I took Aleve, how long do I have to wait before Botox?

+1

Technically, there is no reason to wait in between taking Aleve and having Botox. There is no medical issue with the two interacting or anything like that. The issue is that Aleve can make your blood thinner and possibly lead to bruising. This is MUCH more common with fillers than with Botox. But if people are really bruisers, I suggest they stop taking Aleve or Aspirin for about 5 days beforehand.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Aleve, asprin, advil and botox

+1

This is a very common question.

Technically, you dont have to wait at all between taking Aleve, advil or any other nonsteroidal pain reliever and recieving Botox. The two medications will not have any interactions. The Botox effectiveness will be just the same. You will still have the same great result!

The only downside is that Aleve, advil, asprin and the like, along with alcohol use, can potentially increase your chances of bruising.

Even without use of these medications or alcohol, there is still a chance of bruising, since we are using a needle. if there is a bruise it will be very temporary and usually subside in a few days.

For my patients who are planning ahead for Botox or fillers, I recommend avoiding those medications for a day or two ahead of the procedure and a day or so after the procedure. I also recommend having the patient start Arnica a couple days before and a couple days after. This really does seem to help with avoiding bruising.

The only time i DO NOT recommend stopping Aleve or Asprin is when my patients are taking it for chronic pain control or low dose asprin is recommended by the patients doctor for prevention of a more serious medical issue. 

Go get your Botox. Youll love it!

La Jolla Dermatologist

How long to wait for Botox injection after taking Aleve?

+1

Different doctors may have different feelings as to when a patient can have Botox after taking Aleve.  If you only took one or were only using it for a short period of time, I personally don't think you need to wait before having a Botox treatment.  If you were taking Aleve for a long period of time and at higher doses, it might be a good idea to wait about a week before having the Botox injection.  The Aleve would not affect the effectiveness of the Botox, but it would make it more likely for you to bruise after the injection.   

San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Aleeve

+1

Good morning, I believe that 5 to 7 days is advisable. Bruising is exceedingly rare and happens about %5 of the time in my practice. The rate can be higher if you have thin skin and lots of blood vessels. Avoid taking Vitamin and supplements as well. Vitamin E and lots of supplements thin the blood and increase the risk of bruising. Also look into Arnica gel. It is homeopathic but helps a little. I hope this was helpful.

Los Angeles Dermatologist
5.0 out of 5 stars 29 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...